Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 1999, 4:19 PM CDT for Menard County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1999, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 8, 1999, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Menard County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 082118 SVRSPI ILC129-082200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 419 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENARD COUNTY IN CENTRAL ILLINOIS * UNTIL 500 PM CDT * AT 415 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF PETERSBURG... MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PETERSBURG ATTERBERRY GREENVIEW DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HUETTL/PLAHMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT TUE JUN 8 1999 VORT MAX OVR ERN KS THIS MORNING PICKED UP BY ALL MDLS BUT NGM PUSHES IT OUT TO FAST INTO IA. ETA AND AVN HAVE BETTER HANDLE ON VORT MOVEMENT AND INTENSITY. BASED ON WV LOOP VORT MAX ACTUALLY IN NWRN MO SO MDLS HAVE SLIGHTLY WEST OF TRUE POSITION. MAX INSTABILITY AND LAPSE RATE IS WEST OF AREA OVER MO AND SRN IA...HOWEVER VORT LOBE ROTATING NORTH THIS AFTN WILL CONTINUE TO HELP DEVELOP STORMS ACRS WRN HALF OF IL. STORMS ALSO DEVELOPING OVER SRN PORTION OF IL SO WILL RECOMMEND SCATTERED THUNDERSTORMS THIS EVENING ACROSS THE AREA. MOST STORMS WILL DIMINISH AFTER SUNSET. THEN WARM AND MUGGY CONDITIONS WILL CONTINUE OVERNIGHT. TOMORROW WILL BE MORE OF THE SAME WEATHER AS TODAY. WEAK S/W MOVING NE THRU FLOW...STEEP LAPSE RATES WITH PLENTY OF SUN AND 500 TEMPS AROUND -10C...CAPE INCREASING ABOVE 3000 AGAIN WITH LIS AROUND -6. SO WILL CONTINUE 30 POPS OVER MOST OF AREA TOMORROW AFTN AND INTO TOM EVENING. BY THUR...MAIN FRONT MOVING IN FROM NW WILL EXTEND FROM WI INTO SFC LOW IN WRN KS. MORE RWS AND STORMS POSSIBLE THUR AFTN INTO THUR NIGHT SO WILL INCREASE POPS DUE TO RELATIVELY STRONG SFC BOUNDARY. GUIDANCE TEMPS AGAIN CLOSE SO WILL FOLLOW CLOSELY. OZFILX TO FOLLOW SHORTLY. PRELIMINARY CCF FOR COORDINATION. SPI BB 070/091 070/090 066 77333 PIA BB 068/090 068/089 065 77333 DEC BB 069/091 069/090 066 77333 CMI BB 069/092 069/089 065 77333 MTO BB 070/091 070/091 067 77333 LWV BB 071/092 071/092 068 77333 AUTEN
In the hours before
Special weather statement, Jun 8, 11:54 AM CDT, 4 hours 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091200- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1145 PM CDT TUE JUN 8 1999 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO THIS EVENING WEST OF A BLOOMINGTON TO DECATUR TO VANDALIA LINE. AFTERNOON TEMPERATURES SOARING INTO THE LOWER TO MIDDLE 90S COMBINED WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S WILL CAUSE GOOD INSTABILITY FROM MID AFTERNOON INTO THIS EVENING. THIS INSTABILITY COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVING FROM NORTHWEST MISSOURI INTO IOWA WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE WESTERN HALF OF ILLINOIS THIS AFTERNOON AND EVENING. HUETTL HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:33 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 42 min |
| Jun 8, 4:52 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 38 min |
| Jun 8, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 41 min |
| Jun 8, 5:42 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.